Man Boobs: Nexium Causing Gynecomastia 

Nexiam can cause man boobs. If you are a man and you are on nexium or other proton pump inhibitors, you have a chance of developing man boobs. 

How Does Nexium cause man boobs?

Cimetidine

Cimetidine is the active ingredient in proton pump inhibitors.  In some men, cimetidine, can decrease testosterone levels. Your body normally maintains testorone (male sex hormone)  en estrogen (female sex hormone) hormones in balance. In some men, stomach medication can disturb this balance.  When your testosterone level decreases, the female hormone estrogen becomes more predominant, causing  enlarged breast and increased abdominal fat. 

Obesity

If you have acid reflux, it is difficult to eat many things without creating pain or discomfort. But once you are on stomach medication, all of a sudden you can virtually eat anything without a problem. So you need a lot more willpower to maintain a healthy weight.

Belly fat acts like a sponge. It absorbs your testosterone and breaks it down into estrogens. It's a vicious circle. The more weight you gain, the more testoren gets broken down, the more fat you accumulate.

Nexium to blame?

Spontaneously

Since lots of men develop enlarged breast tissue, without taking any stomach medication, nexium isn 't always to blame. You body's balance of sex hormones can become disturbed without a clear cause.

Puberty

During puberty, boys’ hormone levels vary. If the level of testosterone drops, oestrogen can cause breast tissue to grow. Many teenage boys have some degree of breast enlargement. Gynaecomastia at puberty usually clears up as boys get older and their hormone levels become more stable. 

Older Age

As men get older, they produce less testosterone. Older men also tend to have more body fat, and this can cause more oestrogen to be produced. These changes in hormone levels can lead to excess breast tissue growth. 

What are the odds?

Studies suggest  a relative risk of for treated patients. That means a maximum of seven times higher chance of developing breast enlargement if you are on stomach medication. The higher the dose, the higher the risk of growing man boobs. 

Man Boobs or Just Fat?

Overweight

Being overweight can make you store fatty tissue around your pectoral muscles. Some guys only get a fat belly, or fat buttocks and some shed their fat around your pecs.  You can't choose where you body stores its excess fat. 

Breast Tissue

Just like a growing up girl, you start feeling changes around your nipples. They become hard, sensitive or even painful. In case of the guys with advances gynecomastia, you can feel a hard lump when you pinch your 'breasts'.  In case of man boobs, due to being overweight in general,  you will only feel soft fat tissue .

Solutions

Lower overall fat tissue

In order to remove fat deposits from your body, you have to adhere to a cardio and strength-training workout program and follow a proper diet. You must create a caloric deficit in order to lose weight. This means either increasing the number of calories you expend through exercise or reducing the number of calories you take in by changing your diet. If you are smart, you will do both. 



Change Medication

If you’re worried about breast tissue growth, see your GP. If you use histamine-2 receptor antagonists to stop your heartburn, you can change medication to stop it. See my page on different types of stomach medication for further information.  

Several acid reflux remedies are an alternative to stomach medication. 

Surgery

To treat this problem, medical advice should be sought. Most often, the patient will be taken off the particular medication or will be given antiestrogen treatment. Surgery may be necessary if the problem does not improve.



back to homepage

Copyright © 2012 - 2017 exreflux.com.